Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 173, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2004, 9:42 AM CDT for Bastrop County, Caldwell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 9:42 AM CDT (14:42 UTC)
- Expired
- Jun 27, 2004, 11:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bastrop County, TX, Caldwell County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2690 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271444
FFWSAT
TXC021-055-271645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BASTROP
CALDWELL
* UNTIL 1145 AM CDT
* AT 936 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A LINE OF THUNDERSTORMS EXTENDING FROM SOUTHWEST OF
LOCKHART TO NEAR BASTROP. RAINFALL AMOUNTS OF THREE QUARTER TO ONE
AND ONE HALF INCHES ARE INDICATED.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS...STREAMS...HIGHWAYS AND UNDERPASSES.
LAT...LON 2968 9760 3006 9710 3039 9736 3019 9747
2989 9785
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:30 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 27, 9:30 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 AM CDT SUN JUN 27 2004 .UPDATE DISCUSSION... ANALYSIS HAS UPPER LEVEL LOW EJECTING NORTHEAST TODAY...LEAVING BEHIND A VERY MOIST AIRMASS...A UPPER LEVEL WEAK SHORTWAVE AND A UNSTABLE ATMOSPHERE. ONGOING CONVECTION OVER THE CENTRAL COUNTIES IS FOLLOWING THE NORTHEAST PATH. RAINFALL AMOUNTS EQUAL TO OR EXCEEDING FLASH FLOOD GUIDANCE. DUE TO THE ONGOING CONVECTION... WILL LET THE FLASH FLOOD WATCH GO ALL DAY AND DIE ON ITS OWN AT 6PM. MODEL GUIDANCE HAVE DIFFERING SOLUTION WITH MONDAY/TUESDAY PERIOD. WITH AN UNSTABLE ATMOSPHERE AT THE SURFACE AND THE SHORTWAVE ALOFT... GUIDANCE KEEP SOUTH CENTRAL TEXAS IN AN AREA OF WETNESS. THE 30-40 POPS FOR THIS AFTERNOON AND TONIGHT LOOK GOOD. MONDAY INTO TUESDAY IS THE PERIOD OF CONFUSION FOR THE MODELS. LOOKING AT A DRIER MID WEEK AND LATER PERIODS. AFTERNOON CONVECTION IS A REAL POSSIBLE THREAT FOR ALL WEEK...SAY 20-30 POPS. THE 4AM FORECAST PACKAGE HAS MOST OF THIS HANDLED OK. WILL BE ADJUSTING POPS AND WEATHER GROUPS ON THE GRIDS FOR THIS AFTERNOON AND MONDAY. OTHERWISE THE FORECAST WILL REMAIN THE SAME FOR THE LATER PERIODS IN THE WEEK FOR THIS UPDATE. && .PREV DISCUSSION... UPPER LOW WILL EJECT NORTHEAST INTO AR TODAY LEAVING BEHIND A WEAKER CYCLONIC SHEAR AXIS TO FOCUS CONVECTION. SATELLITE WATER VAPOR IMAGERY INDICATES LOWER PRECIPITABLE WATER VALUES SHOULD BE SEEN IN THE UPPER AIR DATA OVER SOUTH TX THIS MORNING AS MID TO UPPER LEVEL WINDS ARE BECOMING MORE WESTERLY. THE MOISTURE CONTENT SHOULD STILL SUPPORT CONVECTION AND THE CYCLONIC SHEAR AXIS SHOULD CONCENTRATE HIGHER POPS AND LOCALLY HEAVY RAINS OVER THE EASTERN HALF OF TX THROUGH THIS AFTERNOON. GIVEN THE SATURATED CONDITIONS, AND THE POSSIBILITY OF TRAINING STORMS, WILL EXTEND THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE EASTERN HALF OF SC TX. AFTERWARDS, WILL FINALLY SHAKE FREE OF THE LOCALLY HEAVY RAINFALL WORDING AS THE EXPECTED STORM TRENDS BEYOND TODAY WILL NOT SUPPORT SIGNIFICANT FLOOD THREATS. THE NEXT FEATURE TO KEEP AN EYE ON IS A POSSIBLE NW FLOW EVENT FOR TONIGHT. IT IS TOO DIFFICULT TO PINPOINT THE FAVORED TRACK OF ANY NW FLOW MCS ACTIVITY AT THIS TIME, BUT FEEL THERE SHOULD BE SOME IN THE VICINITY THUS WILL KEEP 30 PERCENT POPS IN FOR TONIGHT AND ANOTHER 30 FOR TOMORROW TO ACCOUNT FOR TROPICAL AIR INTERACTING WITH HEATING AND LEFTOVER BOUNDARIES. MODELS CONTINUE TO FEED TROPICAL AIR FROM THE PACIFIC THROUGH THURSDAY, SO WILL EXPECT CONTINUED DIURNAL THUNDERSTORMS DURING THE MIDDLE OF THE WEEK. AFTER FRIDAY AFTERNOON, FEEL THAT THE MODEL TRENDS ARE CONSISTENT ENOUGH TO SUPPORT REMOVING POPS FROM WESTERN COUNTIES WITH PERHAPS SOME SEABREEZE ACTIVITY SNEAKING INTO EASTERN COUNTIES BENATH THE BUILDING UPPER RIDGE OVER THE SOUTHERN PLAINS. TEMPS SHOULD BE MILD THE NEXT FEW DAYS AND THEN TREND TOWARD MORE TYPICAL SUMMERTIME VALUES LATE IN THE WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR EASTERN HALF OF THE SOUTH CENTRAL TEXAS UNTIL 6 PM TODAY. &&
Hazardous weather outlook, Jun 27, 5:16 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT SUN JUN 27 2004 TXZ171>173-183>194-202>209-217>225-228-281015- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 516 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... AN UPPER LEVEL TROUGH OF LOW PRESSURE AND MOIST AIR FROM THE GULF OF MEXICO WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN SECTIONS OF SOUTH CENTRAL TEXAS TODAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN A COUPLE HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:23 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 2 hr |
| Jun 27, 10:46 AM CDT | Flash Flood Warning | EWX | Lee | 119 min |
| Jun 27, 11:45 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 90 min |
| Jun 27, 1:30 PM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 2 hr |
| Jun 27, 3:11 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| Jun 27, 3:49 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jun 27, 4:00 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Jun 27, 4:09 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jun 27, 5:10 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jun 27, 5:22 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 27, 6:13 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jun 27, 6:19 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.